Handling During Drug Overdose

Illustration of Handling During Drug Overdose
Illustration: Handling During Drug Overdose

mlm doc how is first aid deal with accidental overdosing? thanks

1 Answer:

Hello Rafiqah Aini,


Drug overdose is the use of drugs that exceed the recommended dose. Drug overdoses can occur unintentionally or intentionally (for example in a suicide attempt or drug abuse case).


Symptoms of drug overdose also vary depending on the type of drug consumed. There are types of drugs that have a safe enough high dose range, so that even when consumed in large doses there is no significant body reaction. Whereas opioid, sedative, sympathomimetic, cholinergic, anticholinergic, stimulant class of drugs, if consumed in large doses can cause symptoms of severe and varied overdoses, for example:

Drastic reduction in blood pressure
Decreased respiratory rate until it stops breathing
Increase in body temperature
The pupils become very wide or very small
Loss of consciousness
Agitation
Convulsions
Nauseous vomit
Sweating a lot

The diagnosis of drug overdose is found on the history of clinical symptoms and history of drug consumption, physical examination, and additional tests such as toxicology which include blood and urine analysis.


Handling given for overdose cases also adjusted to the type of drug consumed by the patient, how much was consumed by the patient, and what symptoms arose in the patient. If the patient shows symptoms of drug overdose you can do first is make sure the patient's awareness, if the patient is unconsciously tilt the patient's body so that if vomiting does not enter the respiratory tract. Quickly bring it to the nearest health facility and don't forget to bring the last drug the patient was taking / scattered at the scene. The main treatment is the stabilization of the respiratory tract and circulation, if the patient arrives in a condition of decreased consciousness at the emergency department. Giving special antidotes can be done for certain types of drug overdoses.


If there are no severe symptoms (the patient is fully conscious, there are no seizures, etc.) generally the effects of the drug will disappear when the drug is not continued (according to the half-life of the drug, usually a few hours). Especially if the overdose you mean is just over-taking 1-2 items of medicine and the drugs taken have a large treatment dosage range (for example antibiotics, corticosteroids).


To avoid recurrence, you should avoid taking drugs simultaneously (different types of drugs), give a gap of at least 15 minutes between types of drugs. Drugs can be labeled how to drink to make it easier for patients to remember. If the patient is elderly, other family members can help prepare the medicine and give the medicine to match the dose. Save medication where it is difficult for children to reach.


Thus the explanation from me, hopefully useful.

: by

Related Question

Vomiting Accompanied By Coughing Up Blood, Recurrent Nosebleeds And Chest Pain?

Vomiting Accompanied By Coughing Up Blood, Recurrent Nosebleeds And Chest Pain?

(9 months ago)

Excuse me … if you experience symptoms such as vomiting of blood / coughing up blood, nosebleeds then the left chest or heart feels tightness or what symptoms?... Read more

There Is White Liquid Coming Out Of The Ear But It Doesn’t Smell?

There Is White Liquid Coming Out Of The Ear But It Doesn’t Smell?

(9 months ago)

I want to ask just now my child is 2 months out of dirty fluid after taking a shower … why is that?... Read more

Broken Ankle Bones And Swollen Due To A Motor Crush?

Broken Ankle Bones And Swollen Due To A Motor Crush?

(9 months ago)

Hello, good evening u003cbr u003 introduce me if I am from Jakarta. U003cbr u003incidentally my in-laws cracked his leg bones because of being hit by a motorbike this morning. I as... Read more

Leave a Reply

Your email address will not be published. Required fields are marked *